Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 182, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1995, 9:56 PM CDT for Meade County, Seward County, Kansas. It was in force for 24 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 3, 1995, 10:20 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 040257 RRA SVRDDC KSC119-175-040345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 956 PM CDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHERN MEADE COUNTY...EASTERN SEWARD COUNTY AT 955 PM DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF LIBERAL MOVING EAST NORTHEAST AT 35 MPH. THE STORM WILL MOVE OVER OPEN FARMLAND TO JUST NORTH OF MISSLER BY 1025 PM CDT. HAIL OF 3/4 INCH CAN BE EXPECTED AND WINDS IN EXCESS OF 50 MPH. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:18 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 9:18 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 918 PM CDT MON JUL 3 1995 FIRST VORT KICKING OFF SOME SVR IN WRN KS ATTM AND SECOND STRONGER VORT EVIDENT ON STLT MOVG ACROSS ROCKIES IN STG UPR JET. LOTS OF RW/TRW IN ERN CO TO MOV INTO SWRN KS YET TNGT AND HAVE UPPED POPS ALL AREAS. COLD FRONT/TROF LINE NEAR DDC BY 12Z AND THEN MOVS EWRD OUT OF CWA. NOT MUCH TIME TO DISCUSS OTHER WITH SVR ONGOING. KRUSE
In the hours before
Special weather statement, Jul 3, 4:14 PM CDT, 5 hours 42 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 4:16 PM CDT, 5 hours 40 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 4:30 PM CDT, 5 hours 26 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
Special weather statement, Jul 3, 4:31 PM CDT, 5 hours 25 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. 4 A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
Special weather statement, Jul 3, 9:47 PM CDT, 9 minutes before
KSZ030-043-044-045-061-062-063-064-074-075-076-077-078-084-085- 086-087-088-040315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 948 PM CDT (848 PM MDT) MON JUL 3 1995 ...THE TORNADO WATCH NUMBER 689 HAS BEEN CANCELLED FOR PART OF SOUTHWESTERN KANSAS... THE TORNADO WATCH IS NO LONGER EFFECT FOR THE FOLLOWING COUNTIES... TREGO...NESS...HODGEMAN...FORD...CLARK...LANE...FINNEY...GRAY...MEADE ...SEWARD...HASKELL...SCOTT...KEARNEY...GRANT...STEVENS...MORTON... STANTON...AND HAMILTON. KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 64 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 69 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 31 min |
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 29 min |
| Jul 4, 12:11 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 21 min |
| Jul 4, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.